Georgia, 2008Flash Flood and Flood in Georgia, July 31, 2008
July 31, 2008 · NWS FFC · 5 events in 3 counties and zones
The remnants of Hurricane Dolly that moved inland in the Lower Rio Grande Valley of south Texas, tracked around a large subtropical high centered over north Texas and was drifting across north Georgia. The deep tropical moisture from the remnants of the hurricane combined with cold air aloft in an active northwest flow on the east side of the southern plains subtropical ridge to result in the…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Hurricane Dolly that moved inland in the Lower Rio Grande Valley of south Texas, tracked around a large subtropical high centered over north Texas and was drifting across north Georgia. The deep tropical moisture from the remnants of the hurricane combined with cold air aloft in an active northwest flow on the east side of the southern plains subtropical ridge to result in the development of numerous thunderstorms during the afternoon and evening. While the moist adiabatic atmosphere keep most thunderstorms below severe limits, flash flooding in the southwest part of the Atlanta metropolitan area became an issue during the evening as thunderstorms trained over the same areas for several hours. Four to five inches of rain in Fulton and Douglas county southwest of Atlanta was common during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 31, 5:40 PM EST, 1 hour earlier.
Area forecast discussion, Jul 31, 5:40 PM EST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT THU JUL 31 2008
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS THE AREA. THIS CONVECTION IS ASSOCIATED WITH A
SURFACE TROUGH EXTENDING DOWN THROUGH THE CAROLINAS. SOUTHWESTERLY
FLOW ACROSS THE AREA IS PULLING GOOD MOISTURE FROM THE GULF. THIS
MOISTURE...IN COMBINATION WITH THE TROUGH INSTABILITY...WILL FUEL
CONVECTIVE DEVELOPMENT INTO TONIGHT. A SLIGHT RISK OF SEVERE STORMS
EXISTS ACROSS THE EASTERN PORTION OF THE STATE FOR THIS AFTERNOON
AND TONIGHT...WITH THE PRIMARY CONCERN BEING DAMAGING WINDS. MODELS
ARE FAIRLY CONSISTENT WITH PUSHING THE TROUGH SOUTHWARD THROUGH
NORTH AND CENTRAL GA FRIDAY...AND STALLING ACROSS SOUTH GA OR
NORTHERN FL SATURDAY. A WEAK SURFACE DISTURBANCE WILL PROVIDE SOME
ADDITIONAL INSTABILITY OVER NORTH GEORGIA SATURDAY...BRINGING THE
POSSIBILITY OF SOME ISOLATED CONVECTIVE ACTIVITY. LATEST MODEL RUNS
ARE NOT AS BOLD AS YESTERDAY WITH THE SURFACE HIGH PRESSURE SYSTEM
OVER THE NORTHERN PLAINS...BUT THEY DO STILL HINT AT A SOUTHEASTWARD
DEVELOPMENT OF THE HIGH INTO THE MID ATLANTIC STATES THROUGH THE
WEEKEND. UPPER LEVEL HIGH OVER CENTRAL PLAINS STILL EXPECTED TO
BUILD EASTWARD OVER THE REGION INTO NEXT WEEK. TEMPERATURES FOR THE
SHORT TERM ARE EXPECTED TO BE WARMER THAN NORMAL...WITH DAILY HIGHS
ON SATURDAY AS MUCH AS FIVE DEGREES ABOVE SEASONAL NORMS.
.LONG TERM /SUNDAY THROUGH THURSDAY/...
UPPER LEVEL RIDGE FORECAST TO BUILD EASTWARD THROUGH
WEDNESDAY...SUPPRESSING CONVECTIVE DEVELOPMENT AT LEAST THROUGH
EARLY NEXT WEEK. MODELS ARE IN AGREEMENT WITH THE DEVELOPMENT OF AN
UPPER LEVEL LOW IN THE NORTHERN GULF MONDAY AND TUESDAY...USHERING
MOISTURE BACK ACROSS THE SOUTHEAST. UNCERTAINTY EXISTS REGARDING THE
DEVELOPMENT OF THIS SYSTEM THROUGH DAY 7...SO WE WILL CONTINUE WITH
THE CURRENT THINKING OF CHANCE POPS. TEMPERATURES SUNDAY ARE
EXPECTED TO BE NEAR SEASONAL NORMS...WITH A SLOW WARMING TREND
THROUGH WEDNESDAY.
01/31
&&
.AVIATION...
KEY CHALLENGE THIS FORECAST IS THUNDERSTORM RELATED. LINE OF
THUNDERSTORMS OVER NORTHWEST GEORGIA SHOULD BE APPROACHING THE
ATLANTA AREA AIRPORTS JUST BEFORE 01Z. PRIOR TO THAT MORE ISOLATED
AND WEAKER CONVECTION WILL BE WITHIN THE VICINITY OF ATL/FTY. WITH
CONSIDERABLE MOISTURE AT THE SURFACE AFTER TODAYS STORMS...VIS/CIGS
SHOULD LOWER INTO AT LEAST THE MVFR RANGE LATE TONIGHT (AROUND
09-12Z). EXPECT STORMS TO FIRE JUST SOUTH OF ATL AND AHN TOMORROW
AFTERNOON... SO ANTICIPATE PUTTING TSRA ONLY IN MCN AND CSG THEN.
WINDS REMAIN LIGHT WEST THROUGH THE NEXT 24 HOURS.
RRH
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 95 71 96 69 / 40 20 0 20 20
ATLANTA 73 91 73 94 72 / 40 20 5 20 20
BLAIRSVILLE 68 90 68 90 63 / 40 10 10 20 10
CARTERSVILLE 71 92 67 94 66 / 40 20 5 20 10
COLUMBUS 75 91 74 94 73 / 30 40 20 20 20
GAINESVILLE 71 90 71 93 70 / 40 20 10 20 10
MACON 75 93 72 97 72 / 30 30 10 20 20
ROME 72 93 69 94 69 / 50 10 5 20 10
PEACHTREE CITY 71 90 68 93 70 / 40 20 5 20 20
VIDALIA 77 95 75 96 73 / 30 50 20 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 31, 4:10 PM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT THU JUL 31 2008
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
510 PM EDT THU JUL 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH EVENING.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.
.SYNOPSIS...
A WEAK SURFACE TROUGH WILL CONTINUE FROM THE CAROLINAS INTO EAST
CENTRAL GEORGIA TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
NORTH GEORGIA.
.PRIMARY HAZARDS...
LOCALIZED DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE IN THE
STRONGEST THUNDERSTORMS...MAINLY BEFORE MIDNIGHT.
.DISCUSSION...
A MOIST AIRMASS COMBINED WITH AFTERNOON HEATING AND AN UPPER LEVEL
DISTURBANCE...HAS GENERATED THUNDERSTORMS ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING. WITH CAPES FROM 1500 TO
2500...SOME THUNDERSTORMS WILL BE STRONG WITH A FEW POSSIBLY
BECOMING SEVERE. WHILE STRONG GUSTY WINDS AND LARGE HAIL ARE
EXPECTED TO BE THE PRIMARY THREATS...FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE WITH ANY STORM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING.
In the hours before
Special weather statement, Jul 31, 5:11 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT THU JUL 31 2008
GAZ008-009-312245-
611 PM EDT THU JUL 31 2008
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN UNION AND TOWNS
COUNTIES UNTIL 645 PM EDT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTH OF TATE CITY TO 7 MILES WEST
OF BLAIRSVILLE...MOVING SOUTHEAST AT 21 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS UNION AND TOWNS COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE ALEXANDERS MILL...YOUNG HARRIS...
HIAWASSEE...BLAIRSVILLE...TATE CITY...PRESLEY...OWLTON...BRASSTOWN
BALD MOUNTAIN...DESOTO FALLS AND VOGEL STATE PARK. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 31, 5:14 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT THU JUL 31 2008
GAZ012>014-019>021-312245-
614 PM EDT THU JUL 31 2008
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CHEROKEE...BARTOW...
PICKENS...FLOYD...DAWSON AND GORDON COUNTIES UNTIL 645 PM EDT...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF TALKING ROCK TO
COOSA...MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CHEROKEE...BARTOW...PICKENS...FLOYD...DAWSON AND GORDON
COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE REDBUD...PINSON...ARMUCHEE...RANGER...PLAINVILLE...
CALHOUN...COOSA...SHANNON...CAVE SPRING...HINTON AND FOLSOM.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 31, 5:44 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT THU JUL 31 2008
GAZ013-020-021-312315-
644 PM EDT THU JUL 31 2008
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CHEROKEE...BARTOW
AND PICKENS COUNTIES UNTIL 715 PM EDT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JASPER TO WHITE...MOVING SOUTHEAST AT
25 MPH.
THESE STORMS HAVE THE POTENTIAL TO FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PORTIONS OF CHEROKEE...BARTOW AND PICKENS COUNTIES THROUGH
715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PINE LOG...JASPER...CARTERSVILLE...EMERSON...TATE...RED TOP
MOUNTAIN STATE PARK...MARBLEHILL...WALESKA...BALL GROUND...
AND FREE HOME.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 31, 5:45 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT THU JUL 31 2008
GAZ008-009-016-312315-
645 PM EDT THU JUL 31 2008
...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WHITE...UNION AND
TOWNS COUNTIES UNTIL 715 PM EDT...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNICOI STATE PARK...MOVING EAST AT 19 MPH.
THIS STORM HAS THE POTENTIAL FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WHITE...UNION AND TOWNS COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE BRASSTOWN BALD MOUNTAIN...UNICOI
STATE PARK...ROBERTSTOWN...NACOOCHEE...HELEN AND SAUTEE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 31, 6:03 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EDT THU JUL 31 2008
GAZ044-312330-
703 PM EDT THU JUL 31 2008
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN FULTON COUNTY UNTIL 730 PM EDT...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF FAIRBURN. THE THUNDERSTORM
WAS NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH IN SOUTH FULTON
COUNTY THROUGH 730 PM EDT. SOME LOCATIONS THAT MAY BE AFFECTED BY
THIS STORM INCLUDE UNION CITY AND FAIRBURN.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
THIS STORM MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND ROADWAYS.
Special weather statement, Jul 31, 6:18 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT THU JUL 31 2008
GAZ043-312345-
718 PM EDT THU JUL 31 2008
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN DOUGLAS COUNTY UNTIL 745 PM EDT...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCWHORTER. THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH THROUGH
745 PM EDT. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE MCWHORTER
...FAIRPLAY...CHAPEL HILL...DOUGLASVILLE AND HANNAH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
THIS STORM MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND ROADWAYS.
Event by event
2 heavy rain, 1 lightning, 1 flood, 1 flash flood. Local standard time, as filed.
Lightning, Fulton
- When
- July 31, 6:40 PM EST
- Where
- Fulton County, Union City
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.570, -84.550
The Union City Police Department reported that lightning struck and set a tree on fire behind a mobile home in the 7000 block of Goodson Road.
Heavy Rain, Douglas
- When
- July 31, 7:00 PM EST to 11:45 PM EST
- Where
- Douglas County, Chapel Hill to 5 mi S of Chapel Hill
- Reported by
- Broadcast Media
- Coordinates
- 33.680, -84.720
Fox 5 Television of Atlanta relayed a report from the public of 3.70 inches of rain from the Chapel Hill area of southern Douglas county. Similar rainfall likely fell across much of southern and eastern Douglas county and adjacent areas of Fulton county. No damage or flooding/flash flooding was reported.
Flood, Fulton
- When
- July 31, 8:45 PM EST to 11:45 PM EST
- Where
- Fulton County, 0.42 mi SSW of Campbellton to 0.8 mi SSW of Rico
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 33.645, -84.673
Several rounds of thunderstorms tracked across eastern Douglas and southern Fulton county between 6 pm and midnight EDT. Several streets were flooded in the Union City and Fairburn areas. Flooding was observed on Georgia Highway 92 in downtown Fairburn and East Camptbellton, also in downtown Fairburn. Fox 5 Television of Atlanta relayed at least two reports from the public of four or more inches of rain in Union City, and nearly five inches of rain in Fairburn.
Heavy Rain, Fayette
- When
- July 31, 9:00 PM EST to 11:45 PM EST
- Where
- Fayette County, Tyrone
- Reported by
- Broadcast Media
- Coordinates
- 33.470, -84.600
Fox 5 Television of Atlanta relayed a report from the public of 3.30 inches of rain from the Tyrone area as thunderstorms repeatedly tracked across this area between 7 pm and midnight EDT. No damage or flooding/flash flooding was reported.
Flash Flood, Fulton
- When
- July 31, 9:24 PM EST to 11:45 PM EST
- Where
- Fulton County, 2.06 mi NE of Rico to 2.1 mi NE of Rico
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.601, -84.744
A survey conducted by the hydrologist at the National Weather Service Forecast Office in Peachtree City, Georgia and information obtained from the Fulton County Emergency Management Director concluded that flash flooding had occurred along and near Bear Creek at Campbellton-Redwine Road in south Fulton county, roughly seven miles northwest of Palmetto. This was the result of persistent thunderstorms that trained over the area during the evening hours. Rainfall of 3 to 5 inches fell across this area between 6 pm and midnight with two rounds of significant thunderstorms during this period. Significant water and mud erosion was observed along Campbellton-Redwine Road roughly 0.5 mile northwest of Bear Creek and another area of erosion noted along Woodruff Road approximately 0.2 mile west of Bear Creek. Bear Creek was estimated to have risen around two feet above bankful during this event.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, July 31, 200812 injured · 1.5 in hail · 36 events
- Hail and Damaging Winds in Minnesota, July 31, 20081.75 in hail · 72 events
- Flash Flood and Hail in Arkansas, July 31, 20081 injured · $100,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Virginia, July 31, 2008$125,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in South Carolina, July 31, 2008$75,000 · 60 kt wind · 9 events
- Damaging Winds in New Mexico, July 31, 2008$55,000 · 56 kt wind · 2 events
- Damaging Winds in Wisconsin, July 31, 2008$45,000 · 56 kt wind · 4 events
- Damaging Wind in Pennsylvania, July 31, 2008$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Illinois, July 31, 20081 injured · $25,000 · 61 kt wind · 7 events
- Flash Flooding and Damaging Winds in Mississippi, July 31, 2008$28,000 · 50 kt wind · 12 events
- Damaging Winds in Wisconsin, July 31, 2008$28,000 · 58 kt wind · 4 events
- Damaging Winds in North Carolina, July 31, 200850 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128911, 128963, 128959, 128961, 128951.